I have had back pain for a couple of years now. I only take oxycodone 5/325in one week increments. I'll take 3-4 a day for a week and then won't take again for at least three weeks so hopefully I won't get hooked. My question is when I do take them I itch constantly. Why is that and what can I do about it? The pills work great for the pain but the itching can get a little annoying. If anybody has had the same experience and can let me know what I can do if anything at all I would appreciate it. Thx.
It's a side effect of some of the stronger pain meds. I went through it with Morphine. The deal is that you normally adjust to it and it stops, but the way your taking meds that won't happen, you don't take them long enough at a time. You could make sure it's okay with your doc, and take a low grade antihistamine with it, i.e. benadryl, claritin, allegra, attarax something along these lines. That will probably be the only way to control it, or get on a normal schedule or change meds.
Kat is right. If you are going to get over the side effects of taking some of these meds, you have to take them on a steady basis. Usually they disappear in a couple of weeks. But your regimine of taking them don't allow you to build up a tolerange to the med and the little irritating side effects.
Are you taking the meds like that because you don't need them but one week a month, or is it because you are afraid of becoming dependant on them? PM people don't become addicted, but we do become dependant on our meds. Addiction is when you take the meds for a high or a rush. dependancy occurs when you develop a constant need for meds to control your pain...not for a high. See the difference? Unfortunately it is one of the side effects, so to speak, of chronic pain. It's not something that we enjoy happening, just a side effect of long term pain.
Climbing down off of my soap box...very carefully..
Oh, and welcome to the boards! You will find this a great place of very knowledgeable folks....
Last edited by ibake&pray; 07-08-2011 at 07:39 AM.